Compacted bowels? (sorry!) and next day "blues"

Discussion in 'Fibromyalgia Main Forum' started by zggygirl, Jul 22, 2003.

  1. zggygirl

    zggygirl New Member

    Hi,
    I think this is what I had. I spent from 7am to 4pm trying to take care of sever constipation or I am guessing what is called compacted or blocked bowels.
    Sorry but I have to get graphic here. I simply could not go! And it hurt like he... today I feel like a wet washrag and really blue.
    Heres what I did. I tried a water enema. Nothing. I called my doctor.
    Took one calcium based stool softner. 1/2 bottle maganesia citrate-the fizzy stuff in the green bottle. one and 1/2 fleet enemas. With the fleet enemas the fluid didn't want to go in. When it did it didn't want to come out. I was afraid cause I had taken the mag. citrate and I KNOW how that causes the runs. I thought I was blocked up and all that crud was going to stay inside and poison me. I kept thinking of the show ER and patients with bowel obstruction being rushed to emergency surgery {G} But finally things "started moving" But THAT didn't feel good either. OUCH!!!!!
    By four PM I could at least sit,(somewhere other than the toliet, they really should make them more comfortable!) if I did it carefully.
    I took a viniger bath to remove some of the toxins.
    Today I feel like I had a really bad case of the flu. Is this normal?
    I noticed after doing a search that Jan/RN said only use ONE enema. Maybe since I used 2 1/2 ????
    This is the first time I have ever had this and I've never used an enema before. I thought they usually started working right away? Mine didn't. I've been constipated but not like this and it usually resolves itself in two days with some mild laxatives. This happened the 2nd day. I had to cut back on my magnesium citrate due to stomach upset before this happened. Does anyone know which magnesium is the easiest on the stomach yet still good for constipation? But I was still taking sodium stool softners and about 600mg mag. Whew. I know it's a "feature" of the MScontin. But how do you know when to start this treatment? I'm so paranoid now if I don't go within 24 hours I'll be panicking.
    I am going to buy the glycerine suppositories I think Shirl suggested.
    Anyway guess I could use some reasurrance or advise on the best way to handle this in the future.
    Thank you,
    Ziggy
  2. kgg

    kgg New Member

    I don't think it is unusual for you to feel so bad the day after. You did a lot of work yesterday! Magnesium glycinate is supposed to be the least irritating form of magnesium. I don't mean to insult, but do you drink lots of water? And doing the fiber thing? Sounds like you still need something to help the stools be less dry. I definately would get the glycerine suppositories to help stimulate the bowels to move. You can feel really bad from being consitpated. Have you tried Perdiem from the yellow can? It's psyllium with a laxative. Unfortunately our bowels can get used to needing help, but the MS contin definately doesn't help. My son used a prescription laxative called miralax. It helped soften and help with moving things along. It is actually more pallatable than the Perdiem.

    Hope you are feeling better soon. -Karen
  3. zggygirl

    zggygirl New Member

    Hi,
    Thanks for your response. I like the way you put it "you did a lot of work yesterday" {G} When I thought about it I figured it was like I worked an 9 hour day at a (painful) job!
    Yup I drink a lot of water (not an insult to ask). I may have to look into the Merilax product. I used to take fiber the P..something (can't spell it) husks powder. It actually made my intestinal tract more painful.
    I'll be asking the K-mart pharmasist a lot of questions when I go get my "supplies". I'm not sure how often you are supposed to use the glycerin supp. etc.
    Thanks again,
    Ziggy
  4. mamafurr

    mamafurr New Member

    a couple of months ago i had the same prob...then 2 weeks later, again...my goodness i thought i was gonna die. now i know this is not the most comfortable thing to discuss, but thanks to people like you :) others need to know how to deal w/this.

    mine was caused by the methadone. and when my dosage was up, this was the consequence. i had other issues w/the med so cut back and guess what? no more constipation. but we are sllloooowwly increasing dosage and don't want to go thru that again!!! doc told me to take stool softerners daily. so that is 1 per day with my other meds. like we need to take MORE pills. but this is necessary.

    it was the worst experience ever. it went on for 3 days. i used the glycerin suppositories. drank some citricel, took the stool softerners, 4, bought the enema but never used it. (i couldn't get it up there ) sorry for the graphic.

    and then when you finally get relief....i think i would have rather had another kid....LOL

    what we go thru!
    thanks for being so open

    ps..i was so sick during and after so the blues normal, i felt like crap for 3 days after the after....
    :)
    alice
    [This Message was Edited on 07/22/2003]
    [This Message was Edited on 07/22/2003]
  5. MiahRoo

    MiahRoo New Member

    I have to say you're brave for sharing that story! ;) For the past 2 1/2 months or so I've been battling constant constipation...which has never happened to me before. Never once have I had a problem with all the meds I've been on. Then suddenly the wheels stopped turning. I wouldn't be worried about feeling like you just had the flu. The day after one of my battles like yours I actually had a fever because my body had just gone through the ringer. My body ached so bad I hardly left the bed for 2 days.

    The thing that has done wonders for me is Senokot-S. It keeps me 'going' on a regular basis without the horrible cramping and the evil runs. Ask your doctor, they usually give them away for free. I have 4 boxes that my doc gave me when I started this new medication. I have to say I'm very pleased with the results. ;)

    P.S. My mother has had problems with constipation for years and years. (She's only 42 and very healthy other than the constipation.) Enemas rarely work for her but it's not dangerous that they stay in your system a bit. Her best bet is usually harsh laxatives or going into the doc for a 'cleaning'. Hope you're better soon!
  6. zggygirl

    zggygirl New Member

    Hi,
    I'm glad you said that you both thought it was good to post this. Would you believe I am a shy person? I always wondering if I should have said something I did.
    Anyway, I'll ask my doc. about Senoket-s and won't worry so much about this "experience". I have to admit I was scared.
    Having no health insurance and thinking about possible doctor or hospital needs made it worse.
    Alright then. I'm already feeling better!
    Thanks!
    Ziggy
  7. Donna39

    Donna39 New Member

    Ziggy-I was just reading your post and know this feeling all too well.I have IBS,and have suffered the ups and downs for about 15 years.But not like what I just went through about a month ago.It didn't matter what I tried, nothing would work.I tried everything there on the market- enemas's,laxatives,fiber-con,prune juice-(gag).I could not go at all.I was getting pretty scared too.I was thinking ,if an enema didn't work that there must really be something serious wrong with me.I was getting sicker too as you can imagine why.Too much going in and nothing coming out.I felt like I was going to blow up.The an "angel" saved me.I was in the store one day, looking at all the laxatives,trying to find something that I had not tried.This sweet ole lady came over and said,"Can I help you honey"?I was so embarassed,but I was so desperate I begin to tell her my problem.She said that she had gone through the same thing,and told me what she found that worked for her.She said it was an "old remedy" they used years ago.The product is called ANNUSOL.Its a suppository,and is used for hemroids.But if you use it every night before you go to bed it will act as a stool softner.I went right out and got it,and the next morning I was 10 pounds lighter.I use it now just so I don't ever get like that again.Try it, what have you got to lose anyway,well except for......
    Donna- sorry,didn't mean to be so loooong.